I’ve been on LoSeasonique for 2 days…and I think my libido is dwindling. Is that possible? It’s kind of like, I feel like I wanna be horny and masturbate, and I’m thinking about sexy stuff, but I can’t actually masturbate because it’s not the way it usually is…down there. It’s SO frustrating. What is going on? I am going to see my boyfriend this weekend and I don’t know what to do. If it is the pill, what BCP doesn’t decrease libido, if that is my problem? Thank you for your help
There are a bunch of studies out there that are working to link birth control to libido, but from what I can tell, the connection isn’t completely recognized yet. Low libido or spotty libido is definitely one of the recognized side effects of many types of birth control, and I suppose just another way that your pill protects against pregnancy. Hah, you can’t get pregnant if you don’t want to fuck. Sneaky bastards. But really, what do we know about the libido? If we can’t figure out exactly what “libido” is – how can we figure out why or how the hormonal birth control effects it? There is a lot of interesting reading out there. I would suggest hitting up google scholar if you’re interested, it goes beyond the span of this blog.
You’ve been on it for two days. Give yourself at least a month – maybe up to three – to let your body adjust to what you’re putting into it. There are a ton of other things that could be at play here, like life stressors (work, school, friends, family, love) or what you’ve been eating/drinking or how often you’ve been exercising or what time of the month it is… Two days isn’t really enough time to judge if the pills are truly hurting your libido, or if you’re just having a crummy couple of days.
So that’s what I would do. Wait it out and see if you’re able to get back into the swing of things. If you experience any other side effects that might suggest your body isn’t working with the pills (like vaginal pain or signs of allergic reaction) definitely head to the doctor ASAP.